Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 28, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 20, 2014, 8:26 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2014, 8:26 PM EDT (00:26 UTC)
- Expired
- Mar 21, 2014, 12:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
245 WHUS71 KBUF 210026 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 826 PM EDT THU MAR 20 2014 LOZ042-210830- /O.CAN.KBUF.GL.W.0009.000000T0000Z-140321T0300Z/ /O.NEW.KBUF.SC.Y.0028.140321T0026Z-140321T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 826 PM EDT THU MAR 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-210830- /O.CAN.KBUF.GL.W.0009.000000T0000Z-140321T0900Z/ /O.NEW.KBUF.SC.Y.0028.140321T0026Z-140321T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 826 PM EDT THU MAR 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-210600- /O.CAN.KBUF.GL.W.0009.000000T0000Z-140321T0900Z/ /O.NEW.KBUF.SC.Y.0028.140321T0026Z-140321T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 826 PM EDT THU MAR 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-210130- /O.CAN.KBUF.GL.W.0009.000000T0000Z-140321T0900Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 826 PM EDT THU MAR 20 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. WHILE WINDS OF UP TO 30 KNOTS CAN BE EXPECTED THROUGH MIDNIGHT... GALE FORCE WINDS ARE NO LONGER EXPECTED. $$ LOZ062-210130- /O.CAN.KBUF.GL.W.0009.000000T0000Z-140321T0300Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 826 PM EDT THU MAR 20 2014 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. WILE WINDS OF UP TO 30 KNOTS CAN BE EXPECTED THROUGH MIDNIGHT... GALE FORCE WINDS ARE NO LONGER EXPECTED. $$ RSH
6 follow-up statements
380 WHUS71 KBUF 210239 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1039 PM EDT THU MAR 20 2014 LOZ042-210900- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1039 PM EDT THU MAR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-210900- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1039 PM EDT THU MAR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-210600- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1039 PM EDT THU MAR 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
500 WHUS71 KBUF 210550 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 150 AM EDT FRI MAR 21 2014 LOZ045-210900- /O.EXT.KBUF.SC.Y.0028.000000T0000Z-140321T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 150 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-210900- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 150 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-210900- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 150 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
155 WHUS71 KBUF 210848 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 448 AM EDT FRI MAR 21 2014 LOZ042-211600- /O.EXT.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 448 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-211600- /O.EXT.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 448 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-211600- /O.EXT.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 448 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
362 WHUS71 KBUF 211141 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 741 AM EDT FRI MAR 21 2014 LOZ042-211600- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 741 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-211600- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 741 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-211600- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 741 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
160 WHUS71 KBUF 211356 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EDT FRI MAR 21 2014 LOZ042-045-211500- /O.CAN.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA. $$ LOZ043-044-211600- /O.CON.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 956 AM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
185 WHUS71 KBUF 211628 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1228 PM EDT FRI MAR 21 2014 LOZ043-044-211730- /O.EXP.KBUF.SC.Y.0028.000000T0000Z-140321T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1228 PM EDT FRI MAR 21 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 6:52 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 20, 6:52 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
652 PM EDT THU MAR 20 2014
.SYNOPSIS...
A MOIST CYCLONIC FLOW OF COLD AIR WILL CONTINUE TO PRODUCE SOME SNOW
SHOWERS THIS EVENING...PARTICULARLY EAST OF LAKE ONTARIO WHERE
SEVERAL INCHES OF ACCUMULATION WILL BE LIKELY ACROSS THE TUG HILL
PLATEAU. HIGH PRESSURE BUILDING INTO THE AREA OVERNIGHT AND FRIDAY
WILL THEN BRING CLEARING SKIES AND AN END TO THE SNOW SHOWERS...
THOUGH TEMPERATURES WILL REMAIN BELOW AVERAGE. ANOTHER LOW PRESSURE
SYSTEM WILL THEN BRING ANOTHER ROUND OF RAIN AND SNOW FRIDAY NIGHT
AND SATURDAY...FOLLOWED BY ANOTHER SHOT OF COLDER AIR AND SCATTERED
SNOW SHOWERS THAT WILL LAST INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
ON THE SYNOPTIC SCALE...LOW PRESSURE CENTERED OVER SOUTHERN QUEBEC
WILL LIFT NORTHEASTWARD AND 'DOWN' THE SAINT LAWRENCE VALLEY
TONIGHT...BEFORE MOVING ON TO LABRADOR ON FRIDAY. IN ITS WAKE...HIGH
PRESSURE AND MUCH DRIER AIR CURRENTLY OVER THE UPPER MIDWEST WILL
BUILD EASTWARD...WITH THE AXIS OF THE RIDGE SETTLING ACROSS NEW YORK
STATE ON FRIDAY.
WHILE ALL OF THIS WILL EVENTUALLY LEAD TO IMPROVING CONDITIONS
ACROSS WESTERN AND NORTH CENTRAL NEW YORK OVERNIGHT AND ESPECIALLY
FRIDAY...UNTIL THEN WE WILL HAVE TO CONTINUE TO DEAL WITH THE COLD/
MOIST CYCLONIC FLOW THAT PERSISTS AROUND THE SLOWLY DEPARTING
SURFACE LOW. THROUGH THIS EVENING...THIS WILL CONTINUE TO GENERATE
MOSTLY OVERCAST SKIES AND SCATTERED TO NUMEROUS SNOW AND RAIN
SHOWERS ACROSS OUR REGION...WITH THESE GREATEST IN COVERAGE AND MOST
PERSISTENT EAST OF THE LAKES DUE TO A COMBINATION OF LAKE
ENHANCEMENT AND FAVORABLE OROGRAPHICS. THE BEST ORGANIZED ACTIVITY
OF ALL WILL BE FOUND ACROSS THE TUG HILL REGION EAST OF LAKE
ONTARIO...WHERE TOTAL ACCUMULATIONS OF 4 TO 6 INCHES OF WET SNOW ARE
EXPECTED THROUGH LATE TONIGHT...AND A LAKE EFFECT SNOW ADVISORY IS
CONSEQUENTLY IN EFFECT. ELSEWHERE...EXPECT MUCH LOWER NUISANCE-TYPE
ACCUMULATIONS OF AN INCH OR TWO ACROSS THE HIGHER TERRAIN EAST OF
LAKE ERIE...WITH MOST OTHER AREAS ONLY SEEING A DUSTING TO AN INCH
OF SNOWFALL AT THE MOST.
AS WE GET INTO THE OVERNIGHT HOURS OF TONIGHT AND FRIDAY
MORNING...THE AFOREMENTIONED RIDGE WILL BUILD EASTWARD INTO OUR
REGION. INCREASING DRYING/SUBSIDENCE AND A LOWERING CAPPING
INVERSION ASSOCIATED WITH THE BURGEONING RIDGE WILL HELP TO FIRST
SQUELCH THE SNOW SHOWERS FROM WEST TO EAST...WITH THE ACTIVITY EAST
OF LAKE ERIE COMPLETELY DYING OUT BY LATE TONIGHT...AND THE SNOW
SHOWERS EAST OF LAKE ONTARIO FOLLOWING SUIT BY MID TO LATE FRIDAY
MORNING. THE END OF THE PRECIP WILL THEN BE FOLLOWED BY A CLEARING
TREND...WHICH WILL REACH FAR WESTERN NY IN TIME TO RESULT IN MOSTLY
SUNNY SKIES THERE ON FRIDAY...AND INCREASING AMOUNTS OF SUNSHINE
THROUGH THE DAY FURTHER EAST. LATE IN THE DAY...SOME CLOUDS MAY
BEGIN TO INCREASE SOUTH AND WEST OF BUFFALO IN ADVANCE OF THE NEXT
SYSTEM...BUT THESE SHOULD NOT MAR WHAT SHOULD OTHERWISE BE A FAIRLY
SUNNY DAY.
TEMPERATURE-WISE...EXPECT TONIGHT/S LOWS TO RANGE FROM THE LOWER 20S
ACROSS THE HIGHER TERRAIN TO THE MID AND UPPER 20S ELSEWHERE. ON
FRIDAY...HIGHS SHOULD REBOUND A LITTLE TO THE MID 30S TO LOWER
40S...THOUGH THESE READINGS WILL STILL BE A BIT BELOW NORMAL. THIS
STATED...CONDITIONS ON FRIDAY WILL FEEL MUCH BETTER THAN TODAY GIVEN
BOTH THE INCREASED SUNSHINE...AND MUCH LOWER WIND SPEEDS FOUND UNDER
THE SURFACE RIDGE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A COMPACT FAST MOVING SYSTEM WILL CROSS THE LOWER LAKES REGION
SATURDAY NIGHT WITH A BRIEF PERIOD OF MIXED PRECIPITATION. A STRONG
MID LEVEL TROUGH WILL TRAVERSE THE GREAT LAKES...WITH AN ASSOCIATED
SURFACE LOW MOVING FROM SOUTHERN LOWER MICHIGAN FRIDAY EVENING TO
THE EAST END OF LAKE ONTARIO BY EARLY SATURDAY MORNING. AHEAD OF THE
SYSTEM...A WING OF STRONG WARM ADVECTION WILL LIFT NORTHEAST ACROSS
THE AREA WITH STRONG ISENTROPIC UPGLIDE SUPPORTED BY A 50+ KNOT LOW
LEVEL JET. A SECONDARY AREA OF ORGANIZED PRECIPITATION WILL QUICKLY
FOLLOW ALONG THE SURFACE COLD FRONT SUPPORTED BY STRONG DPVA ON THE
LEADING EDGE OF THE MID LEVEL TROUGH.
EXPECT MUCH OF THE PRECIP TO DEVELOP OVER WESTERN NY DURING THE MID
EVENING JUST AHEAD OF THE ADVANCING WARM FRONT...BUILDING QUICKLY
INTO THE EASTERN LAKE ONTARIO REGION OVERNIGHT. MOST OF THE PRECIP
WILL BE DONE BY SATURDAY MORNING AS THE SURFACE COLD FRONT SWEEPS
QUICKLY EAST ACROSS THE AREA. PRECIP TYPE WILL BE VERY TRICKY AS A
SURGE OF WARM AIR ALOFT JUST AHEAD OF THE SYSTEM MOVES INTO MOST OF
THE REGION OVERNIGHT. ON THE LEADING EDGE THE COLUMN SHOULD STILL BE
COLD ENOUGH FOR SNOW AT THE START. AFTER THAT...A WARM NOSE ALOFT
AND WARMING SURFACE TEMPS WILL QUICKLY CHANGE PRECIP OVER TO RAIN
FROM THE SOUTH SHORE OF LAKE ONTARIO SOUTHWARD. DURING THE
CHANGEOVER THERE WILL LIKELY BE A PERIOD OF SLEET MIXED IN...AND
POSSIBLY A BRIEF PERIOD OF FREEZING RAIN IN A FEW SPOTS. FOLLOWING
THIS MIX SURFACE TEMPS WILL RISE INTO THE UPPER 30S TO NEAR 40 BY
LATE FRIDAY NIGHT...MELTING ANYTHING THAT DOES FALL. THE ONE
EXCEPTION TO THIS WILL BE ACROSS THE NORTH COUNTRY...WHERE MOST OF
THE PRECIP WILL FALL AS SNOW. A PERIOD OF STRONG LIFT MAY PRODUCE
SEVERAL INCHES IN JUST A 3-5 HOUR PERIOD LATER FRIDAY NIGHT FOR MUCH
OF JEFFERSON AND LEWIS COUNTIES.
A DISTINCT MID LEVEL DRY SLOT JUST BEHIND THE SURFACE LOW WILL
PROVIDE A BREAK OF DRY WEATHER IN MOST AREAS SATURDAY MORNING WITH
THE POSSIBLE EXCEPTION OF THE NORTH COUNTRY. AFTER THAT...SOME
LIMITED WRAP AROUND MOISTURE WILL ARRIVE LATER IN THE DAY WHICH MAY
PRODUCE A FEW WIDELY SCATTERED SNOW/RAIN SHOWERS. TEMPERATURES WILL
REMAIN STEADY OR SLOWLY PULL BACK THROUGH THE MID TO UPPER 30S AS
MODERATE COLD ADVECTION DEVELOPS DURING THE AFTERNOON.
A SECONDARY COLD FRONT WILL DROP ACROSS THE REGION LATE SATURDAY
NIGHT AND USHER IN A MODIFIED ARCTIC AIRMASS. NORTHWEST FLOW OF COLD
AIR ACROSS LAKE ONTARIO MAY PRODUCE A FEW LIGHT SNOW SHOWERS
SOUTHEAST OF THE LAKE LATER SATURDAY NIGHT THROUGH SUNDAY NIGHT...
AND INSTABILITY SNOW SHOWERS DUE TO COLD AIR ALOFT AND THE STRONG
MARCH SUN COULD OCCUR JUST ABOUT ANYWHERE SUNDAY AFTERNOON.
TEMPERATURES WILL DROP TO WELL BELOW AVERAGE ON SUNDAY...WITH HIGHS
ONLY IN THE MID 20S IN MOST LOCATIONS WHICH IS APPROACHING 20F BELOW
AVERAGE. LOW TEMPERATURES SUNDAY NIGHT WILL DROP INTO THE LOWER HALF
OF THE TEENS IN MANY AREAS WITH SINGLE NUMBERS ACROSS THE COLDER
SOUTHERN TIER VALLEYS AND NORTH COUNTRY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A BROAD LONGWAVE TROUGH WILL STILL BE ESTABLISHED ACROSS THE GREAT
LAKES AND NORTHEAST THROUGH THE FIRST HALF OF NEXT WEEK. HIGHS ON
MONDAY WILL ONCE AGAIN BE ONLY IN THE MID 20S...WHICH IS NEARING 20F
BELOW AVERAGE. THE NORTHWEST FLOW OF COLD AIR WILL CONTINUE TO
SUPPORT AT LEAST SCATTERED SNOW SHOWERS SOUTHEAST OF LAKE ONTARIO
WITH SOME LIMITED LAKE RESPONSE...AND SCATTERED SNOW SHOWERS MAY
ALSO DEVELOP ELSEWHERE MONDAY AFTERNOON WITH COLD AIR ALOFT AND THE
STRONG MARCH SUN. THE LAKE EFFECT SNOW SHOWERS WILL SLOWLY END
MONDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE LOWER LAKES.
LATER TUESDAY ANOTHER MID LEVEL SHORTWAVE WILL DROP INTO THE MEAN
LONGWAVE TROUGH AND BRING A CHANCE OF MORE GENERAL LIGHT SNOW
SHOWERS TO THE REGION LATER TUESDAY THROUGH WEDNESDAY. AT THE SAME
TIME...A SOUTHERN STREAM SYSTEM IS FORECAST TO ROUND THROUGH THE
MEAN TROUGH AND PHASE WITH THE FIRST SYSTEM...WITH THE POTENTIAL FOR
A SIGNIFICANT STORM OFF THE NEW ENGLAND COAST. THE MODEL CONSENSUS
CONTINUES TO KEEP THIS SYSTEM MUCH TO FAR TO THE EAST TO HAVE ANY
DIRECT IMPACT ON OUR AREA...WITH JUST LIGHTER SNOW SHOWERS FROM THE
PASSAGE OF THE MID LEVEL TROUGH.
THIS SYSTEM WILL EXIT ON WEDNESDAY WITH A RETURN TO MAINLY DRY
WEATHER. THE NEXT SYSTEM MAY BRING A WARM FRONT NEAR THE LOWER LAKES
BY THURSDAY WITH A CHANCE OF SOME LIGHT RAIN/SNOW AND TEMPERATURES
CREEPING UP A LITTLE CLOSER TO AVERAGE.
LOOKING A LITTLE FURTHER AHEAD...THERE MAY BE SOME LIGHT AT THE END
OF THE TUNNEL AS WE HEAD INTO THE LAST WEEKEND OF MARCH. THE GFS AND
ECMWF CONTINUE TO SUPPORT A MORE ZONAL FLOW BECOMING ESTABLISHED BY
NEXT WEEKEND...WHICH WOULD ALLOW A WARMING TREND IN THE GREAT LAKES
AND NORTHEAST AS PACIFIC AIR FLOODS EAST ACROSS THE NATION. THIS
PATTERN CHANGE SEEMS TO HAVE FAIRLY GOOD SUPPORT FROM THE GEFS
ENSEMBLE MEAN...AND IT MAY LAST FOR AWHILE AS WE HEAD INTO THE FIRST
WEEK OF APRIL.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
MVFR CIGS WILL BE FOUND ACROSS THE BULK OF WESTERN NEW YORK THIS
EVENING...WITH SOME POCKETS OF IFR CONDITIONS IN MODERATE LAKE
ENHANCED SNOW. THE STEADIEST SNOWS WILL BE FOUND EAST OF LK
ONTARIO WHERE LIFR CONDITIONS WILL BE THE RULE. AS WE MOVE DEEPER
INTO TONIGHT...CIGS OVER WESTERN NEW YORK ARE FORECAST TO CLIMB TO
VFR LEVELS EXCEPT ACROSS THE HIGHER TERRAIN WHERE MVFR CIGS WILL
LIKELY PERSIST.
ALONG WITH THE SCATTERED SNOW SHOWERS AND LOWER CIGS...GUSTY WINDS
WILL REMAIN IN PLACE THROUGH ABOUT 03Z WITH SPEEDS OF UP TO 35 KTS.
WINDS WILL GRADUALLY SUBSIDE DURING THE COURSE OF THE NIGHT THOUGH.
ON FRIDAY...A RIDGE WILL DRIFT ACROSS THE LOWER GREAT LAKES. ANY
RESIDUAL MVFR CIGS EAST OF LK ONTARIO WILL GIVE WAY TO VFR
CONDITIONS FEATURING MAINLY CIRRUS CLOUD COVER.
OUTLOOK...
FRIDAY NIGHT...MVFR/IFR WITH A MIX OF RAIN/SNOW/SLEET.
SATURDAY...MVFR WITH A CHANCE OF RAIN OR SNOW SHOWERS.
SUNDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
MONDAY...MAINLY VFR...WITH A CHANCE OF SNOW SHOWERS/MVFR SOUTHEAST
OF LAKE ONTARIO.
TUESDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
LOW PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL LIFT NORTHEASTWARD
AND 'DOWN' THE SAINT LAWRENCE VALLEY TONIGHT...BEFORE MOVING ON TO
LABRADOR ON FRIDAY. IN ITS WAKE...HIGH PRESSURE CURRENTLY OVER THE
UPPER MIDWEST WILL BUILD EASTWARD...WITH THE AXIS OF THE RIDGE
SETTLING ACROSS NEW YORK STATE ON FRIDAY. A LINGERING COLD CYCLONIC
FLOW AROUND THE SLOWLY DEPARTING LOW WILL CONTINUE TO PRODUCE
MARGINAL LOW-END GALES ON LAKE ONTARIO INTO THIS EVENING...WITH
WINDS AND WAVES THEN DIMINISHING THROUGH THE REMAINDER OF TONIGHT
AND FRIDAY AS THE SURFACE RIDGE BUILDS OVERHEAD.
ANOTHER LOW PRESSURE SYSTEM WILL THEN CROSS THE AREA FRIDAY NIGHT
AND SATURDAY...BRINGING ANOTHER ROUND OF BORDERLINE ADVISORY LEVEL
CONDITIONS BEFORE A SOMEWHAT WEAKER WEST-NORTHWESTERLY FLOW SETTLES
IN ACROSS THE REGION THROUGH THE REST OF THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 5 AM EDT FRIDAY FOR NYZ006>008.
MARINE...GALE WARNING UNTIL 5 AM EDT FRIDAY FOR LOZ043>045-063>065.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR LOZ042-062.
&&
SYNOPSIS...JJR
NEAR TERM...JJR/RSH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...RSH
MARINE...JJR/RSHHazardous weather outlook, Mar 20, 3:41 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EDT THU MAR 20 2014 NYZ006>008-211945- OSWEGO-JEFFERSON-LEWIS- 341 PM EDT THU MAR 20 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A QUICK MOVING AREA OF LOW PRESSURE WILL BRING A PERIOD OF SNOW TO THE REGION FRIDAY NIGHT INTO EARLY SATURDAY MORNING WITH A FEW INCHES OF ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-211945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 341 PM EDT THU MAR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A QUICK MOVING AREA OF LOW PRESSURE WILL BRING A MIXED BAG OF PRECIPITATION TO THE REGION FRIDAY NIGHT WITH SNOW AND SLEET CHANGING OVER TO RAIN. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-SLZ022-024-211945- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 341 PM EDT THU MAR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-211945- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 341 PM EDT THU MAR 20 2014 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-211945- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 341 PM EDT THU MAR 20 2014 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR/HITCHCOCK
In the hours before
Special weather statement, Mar 20, 3:55 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 355 PM EDT THU MAR 20 2014 NYZ010>013-019>021-085-210100- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 355 PM EDT THU MAR 20 2014 ...BLACK ICE POSSIBLE LATER THIS EVENING... WET SNOW WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING. MUCH OF THE SNOW IS MELTING ON CONTACT WITH ROAD SURFACES...EXCEPT ACROSS HIGHER TERRAIN WHERE SOME ROADS ARE SLUSHY. TEMPERATURES WILL CONTINUE TO DROP THROUGH THE EVENING HOURS. AFTER SUNSET BLACK ICE WILL BECOME POSSIBLE ON UNTREATED ROADS...MAINLY SOUTH AND EAST OF BUFFALO WHERE THE WET SNOW HAS BEEN MOST PERSISTENT. MOTORISTS SHOULD USE CAUTION THIS EVENING AND BE ALERT FOR SLIPPERY TRAVEL. ROADS THAT APPEAR JUST WET MAY IN FACT BE ICY. NYZ006>008-210100- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 355 PM EDT THU MAR 20 2014 ...BLACK ICE POSSIBLE LATER THIS EVENING... WET SNOW WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING. MUCH OF THE SNOW IS MELTING ON CONTACT WITH ROAD SURFACES AT LOWER ELEVATIONS...EXCEPT ACROSS HIGHER TERRAIN WHERE SOME ROADS ARE SLUSHY. TEMPERATURES WILL CONTINUE TO DROP THROUGH THE EVENING HOURS. AFTER SUNSET BLACK ICE WILL BECOME POSSIBLE ON UNTREATED ROADS ACROSS MUCH OF THE EASTERN LAKE ONTARIO REGION. MOTORISTS SHOULD USE CAUTION THIS EVENING AND BE ALERT FOR SLIPPERY TRAVEL. ROADS THAT APPEAR JUST WET MAY IN FACT BE ICY. HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:42 PM EDT | Small Craft Advisory | BUF | 64 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.